Oregon, 2006

Hail in Oregon, June 30, 2006

June 30, 2006 · NWS PDT · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 30, 1:00 PM PST, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 30, 1:00 PM PST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PDT FRI JUN 30 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...FAIRLY MOIST ATMOSPHERE
WITH PRECIPITABLE WATER 1 INCH OR MORE COMBINED WITH NEGATIVE LI
...MODERATE CAPE AND WEAK UPPER LEVEL SHORT WAVE NEAR THE SOUTHERN
OREGON COAST WILL PRODUCE SCATTERED THUNDERSTORMS THIS EVENING
ACROSS MAINLY CENTRAL OREGON DECREASING AFTER MIDNIGHT.
THUNDERSTORMS AGAIN SATURDAY...BUT NOT AS MANY AS RIDGE AMPLIFIES
SOMEWHAT. MODELS SHOW ANOTHER SHORTWAVE MOVING ACROSS AREA IN
SOUTHWEST FLOW ON SUNDAY FOR ANOTHER CHANCE FOR MAINLY AFTERNOON
THUNDERSTORMS. BOTH DAY AND NIGHT TEMPERATURES WILL AVERAGE ABOVE
NORMAL WITH LIGHT DIURNAL WINDS.

.LONG TERM...MONDAY THROUGH FRIDAY...FORECAST AREA REMAINS IN
SOUTHWESTERLY FLOW ALOFT THROUGH THE PERIOD. OCCASIONAL SHORT WAVES
WILL MOVE THROUGH WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. DEW
POINTS WILL BE IN THE 40S AND LOWER 50S HELPING WITH THUNDERSTORM
DEVELOPMENT DURING AFTERNOONS/EVENINGS. HIGH TEMPS ABOVE NORMAL
MOST OF THE PERIOD THOUGH COOLING OFF THU/FRI AS UPPER LOW
APPROACHES THE COAST AND MARINE PUSH OCCURS. 94

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING.
INITIAL ACTIVITY WILL BE MAINLY OVER THE CASCADES...THEN SPREAD
NORTHEAST TOWARD THE BLUES. OCCASIONAL CEILINGS 030-060 IN
PRECIPITATION. OTHERWISE MID LEVEL CEILINGS IN MANY AREAS 070-140
FROM THUNDERSTORMS. ACTIVITY WILL DIMINISH LATE EVENING WITH
CLEARING SKIES OVERNIGHT. 94

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  62  95  61  98 /  20  20  10  10
ALW  66  95  65  96 /  20  20  10  10
PSC  61  99  59  98 /  20  10  10  10
YKM  57  95  58  93 /  20  10  10  10
HRI  58  97  57  96 /  20  10  10  10
ELN  57  94  55  97 /  20  10  10  10
RDM  51  91  52  91 /  40  20  20  10
LGD  55  91  53  93 /  20  20  20  10
5J0  55  93  55  95 /  30  20  20  10
DLS  58  96  59  94 /  20  20  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/94/94
Hazardous weather outlook, Jun 30, 3:45 AM PST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
445 AM PDT FRI JUN 30 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-011130-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
445 AM PDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
     OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

HIGH PRESSURE CENTERED OVER THE DESERT SOUTHWEST WILL CONTINUE TO
SEND MOISTURE OVER THE AREA WHILE LOW PRESSURE OFF OF THE PACIFIC
NORTHWEST COAST WILL CONTINUE TO SEND WEAK DISTURBANCES OVER THE
RIDGE. THIS WILL LEAD TO SCATTERED THUNDERSTORMS OVER CENTRAL OREGON
AND ISOLATED THUNDERSTORMS OVER THE EASTERN MOUNTAINS THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE WILL REMAIN OVER THE REGION FOR MOST OF THE NEXT WEEK.
A MOIST SOUTHWESTERLY FLOW AND OCCASIONAL WEAK IMPULSES WILL KEEP A
SLIGHT CHANCE OF THUNDERSTORMS FOR THE NEXT FEW DAYS MAINLY IN THE
SOUTHERN AND EASTERN MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MAY BE REQUIRED TODAY FOR A
CHANCE OF THUNDERSTORMS IN CENTRAL OREGON AND A SLIGHT CHANCE OF
THUNDERSTORMS IN NORTHEAST OREGON.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Jun 30, 12:59 PM PST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
159 PM PDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             BLACK BUTTE             44.35N 121.65W
06/30/2006  E0.50 INCH       DESCHUTES          OR   TRAINED SPOTTER

&&

JAS

The radar

The Pendleton radar (KPDT), 145 km away, was scanning. The volume nearest the first event began at 01:46 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Wheeler

When
June 30, 5:40 PM PST
Where
Wheeler County, 7 mi SW of Service Creek
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.733, -120.117

Hail, Wheeler

When
June 30, 6:00 PM PST
Where
Wheeler County, 7 mi SW of Service Creek
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.733, -120.117

Hail accompanied by estimated 55 mph wind gust.

Hail, Wheeler

When
June 30, 6:22 PM PST
Where
Wheeler County, 6 mi SSE of Service Creek
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.717, -119.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526078, 5526079, 5526080.